Toronto Man Leaves Heart-Wrenching Suicide Letter Naming Ativan as Murderer After Suffering Benzodiazepine Withdrawal Syndrome for 3 Years — (Benzodiazepine Information Coalition)

To view original article click here

“I would like to report a murder.  There is a murder being planned.  The name of the murderer; I know the name.  Pretended to be a friend.  I took him in.  But I was betrayed.

“I love living”, I told him.  But he put me in the back seat of my own life.  He took control.  Slowly he took over altogether and put me in the trunk of my life.  And then, when I could do nothing to prevent my own demise, he did it.  His name is Ativan (also lorazepam) and he is dangerous.  Careful with him.  He is a sneak.  

The important thing to remember is that this was a murder.  I had zero choice in this decision.  All I could do was delay it.  

There is never a convenient time (to die), but I needed to exercise some control over Mr. Ativan.  He is very arrogant and a smooth talker.  His arguments are quite persuasive.  “No sense in suffering, etc. etc.” he says.  But I struggled.

I have no illusions about this.  I want desperately to remain and watch the events of the world unfold and enjoy the years ahead.  That’s what I want.  But you don’t always get what you want.  That’s life.”

“Masha’s” father’s life was destroyed because he followed his prescription for Ativan.  She contacted the Benzodiazepine Information Coalition to share his suicide note, hoping to raise awareness about the dangers of prescribed benzodiazepines.  She states that “My father is dead.  He hanged himself in 2015.  He was taking Ativan for anxiety, as was Chris Cornell (lead singer of Soundgarden).  In light of Cornell’s suicide, also by hanging, I feel a duty to share my father’s suicide note.  If this letter speaks to you, please share it.”

Masha’s father passed away in April, 2015 at the age of 68 after a struggle with benzodiazepine withdrawal syndrome. He was prescribed Ativan (lorazepam) for anxiety about 2-3 years before his death.  Because of that prescription he experienced severe side effects that went  unrecognized and was unable to receive any useful medical help.

He tried on numerous occasions to come off the drug, but each time he was unable to do so. Although not an addict, he went to a week long rehab program out of desperation and was seen by numerous psychiatrists, all who failed to provide him the help he so desperately needed. In despair from the horrible symptoms attributed to the drug, paired with Ativan doses unfit for many to withdraw from, he had numerous suicide attempts the last year of his life, and was ultimately successful.    While Masha prefers to remain anonymous, her story was confirmed with real names and the obituary prior to publishing.